Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 55, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 12, 2007, 8:43 AM EDT for Antrim County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2007, 8:43 AM EDT (12:43 UTC)
- Expired
- Aug 12, 2007, 9:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Antrim County, MI
The radar
The NCL Michigan radar (KAPX), 24 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 0.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 121245 SVRAPX MIC009-121315- /O.NEW.KAPX.SV.W.0055.070812T1243Z-070812T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 844 AM EDT SUN AUG 12 2007 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 915 AM EDT * AT 836 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EASTERN ANTRIM COUNTY...ABOUT 9 MILES SOUTH OF BOYNE CITY...MOVING SOUTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN ANTRIM COUNTY... THIS WARNING EXTENDS THE PREVIOUS SEVERE THUNDERSTORM WARNING SET TO EXPIRE AT 845 AM. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS AND CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4512 8500 4498 8508 4490 8486 4509 8487 $$ ADAM
1 follow-up statement
000 WWUS34 KAPX 121309 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 908 AM EDT SUN AUG 12 2007 MIC009-121315- /O.EXP.KAPX.SV.W.0055.000000T0000Z-070812T1315Z/ ANTRIM MI- 908 AM EDT SUN AUG 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ANTRIM COUNTY WILL EXPIRE AT 915 AM... AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE REGION THROUGH AROUND 10 AM. LAT...LON 4512 8500 4498 8508 4490 8486 4509 8487 $$ ADAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:29 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 12, 7:29 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 729 AM EDT SUN AUG 12 2007 .AVIATION...ONCE THE PRECIPITATION PUSHES OUT OF THE AREA BY MIDDAY OR SO SKIES SHOULD CLEAR QUICKLY AS HIGH PRESSURE PUSHES DRIER AIR INTO THE STATE. WINDS WILL BE GUSTY FROM THE NORTHWEST BEHIND THE FRONT DURING THE AFTERNOON AND EVENING HOURS. OTHERWISE GENERALLY MVFR CONDITIONS TO START AT APN...BOUNCING AROUND AT PLN/TVC THOUGH SHOULD REMAIN VFR OUTSIDE OF PRECIPITATION ACTIVITY. JPB && .DISCUSSION... /ISSUED 336 AM EDT SUN AUG 12 2007/ LARGE SCALE PATTERN FEATURES A BROAD RIDGE ENCOMPASSING AREAS FROM THE SOUTHWESTERN STATES...EAST ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. SHORT WAVE TROUGH RIDING THE TOP OF THIS HEAT RIDGE OVER WESTERN ONTARIO THIS MORNING WILL PUSH A COLD FRONT ACROSS THE STATE TODAY. HEIGHTS OVER THE GREAT LAKES WILL RECOVER BRIEFLY DURING THE EARLY PART OF THE WEEK...BUT LOOKING AT ANOTHER FRONTAL PASSAGE DURING MIDWEEK WHICH SHOULD USHER IN A PERIOD OF COOLER THAN AVERAGE WEATHER. FORECAST CONCERNS THIS MORNING WILL FIRST DEAL WITH A CLOSING WINDOW OF OPPORTUNITY FOR SOME MUCH NEEDED RAIN AS A COLD FRONT UPSTREAM SLICES THROUGH THE FORECAST AREA BY MID AFTERNOON...FOLLOWED BY COOL/DRY HIGH PRESSURE. NEXT FOCUS WILL BE ON RETURNING WARM ADVECTION PATTERN AHEAD OF THE NEXT COLD FRONT IN THE MONDAY NIGHT/TUESDAY TIME FRAME...AND POSSIBLE RAIN CHANCES ASSOCIATED WITH THAT. TODAY/TONIGHT...MIDNIGHT SURFACE ANALYSIS PLACES COLD FRONT ACROSS WESTERN UPPER/FAR NORTHWEST WI/WESTERN IA/SOUTHEAST NE...WITH A DECENT ISALLOBARIC PUSH IN ITS WAKE (PRESSURE RISES 2-4MB/3HR). MAIN SHOW OVERNIGHT HAS BEEN AN IMPRESSIVE BOW ECHO PROPAGATING SOUTHEAST FROM SOUTHEASTERN MN INTO SOUTHERN WI (72MPH WIND GUST AT RST EARLIER). THIS HAS PRETTY MUCH STOLEN THE SHOW THUS FAR... STRONGEST MOISTURE CONVERGENCE HAS BEEN WITH THE CONVECTIVE SYSTEM...WHICH IS ALSO PROBABLY IMPACTING MOIST INFLOW INTO NORTHERN MI. SOME SCATTERED CONVECTION DEVELOPED EARLIER ALONG WHAT WAS PROBABLY THE REMAINS OF AN MCV FROM CONVECTION LAST NIGHT ACROSS NORTHERN WI...WATER VAPOR IMAGERY INDICATES THAT HAS MOVED EAST OF THE FORECAST AREA. SOME CONVECTION HAS BEEN DEVELOPING NORTH OF THE BOW ECHO AROUND GREEN BAY...AHEAD OF LEADING EDGE OF MCS STRATIFORM PRECIPITATION AREA...WITH SOME SHOWERS ALSO POPPING UP ACROSS CENTRAL UPPER. LOW LEVEL CONVERGENCE ACROSS UPPER MI/NORTHERN WI/NORTHERN LOWER MI HAS BEEN PRETTY WEAK...850MB WINDS OF AREA VWPS SHOWING MOSTLY WESTERLY LOW LEVEL FLOW. SOME INCREASE IN MOISTURE CONVERGENCE HAS BEEN OCCURRING OVER LAKE MICHIGAN/EASTERN WI (PROBABLY DUE MORE TO THE ADVECTION COMPONENT THAN ANYTHING ELSE)...BUT AT LEAST HAS BEEN HELPING TO GENERATE AFOREMENTIONED NEW CONVECTION AIDED BY INCREASINGLY DIFLUENT FLOW ALOFT. WILL BASICALLY USE LATEST RADAR TRENDS TO ADJUST POP FORECAST THIS MORNING...AT THIS POINT LOOKS LIKE BEST QPF POTENTIAL IS ALONG M-55 CORRIDOR. COLD FRONT EXPECTED TO PROGRESS ACROSS MOST OF NORTHERN MI BY EARLY AFTERNOON...WITH SOME HEATING MAY SEE A DIURNAL BOOST TO PRECIP CHANCES FOR AREAS CLOSER TO SAGINAW BAY BEFORE COLD FRONT DROPS SOUTH OF THE AREA AND DRIER AIR MOVES IN. WILL GRADUALLY END RAIN CHANCES FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY...WITH MAINLY CLEAR SKIES EXPECTED TONIGHT WITH A STRONG PUSH OF DRY AIR INTO NORTHERN MI. MONDAY...HIGH PRESSURE FIRMLY ENTRENCHED ACROSS THE STATE...SO LOOKING AT A NICE DAY WITH SEASONABLY COMFORTABLE AND LOW RELATIVE HUMIDITY. PERHAPS A LITTLE TOO LOW FROM A FIRE WEATHER STANDPOINT (POSSIBLY DROPPING NEAR OR A LITTLE BELOW 30 PERCENT). MEANWHILE... ANOTHER COLD FRONT WILL BE MOVING ACROSS THE PLAINS...WHICH WILL MEET UP WITH RETURN FLOW OF WARM/MOIST AIR AROUND WEST SIDE OF SURFACE HIGH OVER THE WESTERN GREAT LAKES AND STEEPER MID LEVEL LAPSE RATES. THIS SHOULD RESULT IN ORGANIZED CONVECTION DEVELOPING ACROSS MN AND/OR THE EASTERN DAKOTAS AND SOUTHERN MANITOBA MONDAY AFTERNOON/EVENING. MUCH OF THIS WILL PROBABLY TEND TO PROPAGATE SOUTHEAST...SO HOW MUCH OF THIS MAY EVENTUALLY IMPACT NORTHERN LOWER IS A LITTLE TOO MESOSCALE TO DISCERN THIS FAR OUT. BUT DONT HAVE ANY REASON TO ALTER CURRENT LOW CHANCE POPS WEST OF I-75 AFTER MIDNIGHT. MARINE ISSUES...COMBINATION OF STRONG LOW LEVEL COLD ADVECTION AND A DECENT ISALLOBARIC COMPONENT SHOULD RESULT IN SMALL CRAFT ADVISORY CONDITIONS DEVELOPING AS THE COLD FRONT PASSES BY TODAY. SHALLOW MIXED LAYER DEVELOPING OVER THE LAKES BY THIS EVENING AS 925MB TEMPERATURES DIP INTO THE MID TEENS...WITH 20-30KT WINDS WITHIN THIS LAYER. WINDS SHOULD REMAIN GUSTY INTO TONIGHT...AND SUBSIDE OVERNIGHT INTO MONDAY AS GRADIENT WEAKENS WITH HIGH PRESSURE BUILDING INTO THE STATE. TUESDAY THROUGH THURSDAY...COLD FRONT TO MOVE THROUGH TUESDAY...SO CURRENT RAIN CHANCES LOOK FINE...DRY AND COOL AGAIN WEDNESDAY. THURSDAY MAY BE A BIT UP IN THE AIR AS ANOTHER SHOT OF HEIGHT FALLS MAY BE IN THE OFFING...BUT WILL MAINTAIN DRY FORECAST FOR CONTINUITY/COLLABORATION SAKE. JPB APX WATCHES/WARNINGS/ADVISORIES...NONE. && .APX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 12, 4:49 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 449 AM EDT SUN AUG 12 2007 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-131000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 449 AM EDT SUN AUG 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN MICHIGAN THROUGH MID AFTERNOON. ALTHOUGH SEVERE THUNDERSTORMS ARE NOT ANTICIPATED...SOME OF THE STRONGER STORMS MAY PRODUCE HAIL TO ONE HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH. THERE IS A RISK OF RIP CURRENTS THIS AFTERNOON AND EVENING ON LAKE MICHIGAN AND SOME LAKE HURON BEACHES OF NORTHERN LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW RELATIVE HUMIDITY VALUES COMBINED WITH SEASONABLE MID AUGUST TEMPERATURES MAY RESULT IN ELEVATED FIRE DANGER MONDAY AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. JPB
In the hours before
Local storm report, Aug 12, 8:39 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
839 AM EDT SUN AUG 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM TSTM WND DMG 11 NNW TRAVERSE CITY 44.90N 85.69W
08/12/2007 LEELANAU MI TRAINED SPOTTER
A TREE ONE HALF FOOT IN DIAMETER WAS BLOWN OVER.
&&
BADAMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:45 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Grand Traverse, Leelanau | 60 min |
| Aug 12, 7:47 AM EDT | Special Marine Warning | APX | 43 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.